• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

difference between psychosis/nightmare?

H

happyhappy

Well-known member
Founding Member
Joined
Apr 27, 2008
Messages
820
Location
uk
Hi,
Happy New Year to all.

I had a particularly disturbing time last night. I have been having trouble sleeping, not major probs but a bit disturbed. (I have tried reducing my meds...alone...unwise...I know...last night was the first night but I haven't been on this dose long) Last night I was restless so went downstairs to the sofa. I dozed off but woke shortly after. I was convinced my door was opening and closing and was terrified. I lay for a while until I could pluck up the courage to go close it firmly.

Then, honest to goodness, this is not a wind up or anything, my Christmas tree began to dance! It was really really horrible. It's star was a big grimacing face, it's branches were arms and it was moving up and down and opening and closing its arms. Its face was grinning at me evilly. I was very drowsy due to Quetiapine but I knew if it was a nightmare then I needed to waken completely for it to stop but I was very drowsy but I couldn't go back to sleep as I was terrified ofad dream the dancing tree! I was awake enough to look at my mobile to get the time and the whole thing lasted about half an hour. Yet I was too woozy to get past the idea there was a dancing tree in my sitting room that wanted to kill me! I am still really affected by this today. Had to get rid of the tree!


I reduced my quetiapine from 600 to 450 but only been on the 600 a week and a half. Reduced my valproate from 1500 to 1000 but again, only been on it a week and a half. Could it be caused by this? Could it be psychosis? Or just a bad dream? I know my actions are not smart. I just want to know what has happened to me. I don't ever remember being so terrified.

Happyhappy
 
A

Apotheosis

Guest
Sorry that you have that experience. Meds just shouldn't be messed around with. They are dangerous to start & dangerous to come off. You need appropriate medical support.

Med withdrawal can cause psychosis. It is well documented.

Google - withdrawal psychosis etc.

Making sense of coming off psychiatric drugs

http://en.wikipedia.org/wiki/Psychosis

"Withdrawal from antipsychotics

People can become 'tolerant' of a drug, meaning they need bigger doses to achieve the same effects. This is a well-known effect of drinking alcohol and taking benzodiazepine drugs, but is scarcely acknowledged in connection with antipsychotics. Someone who has become tolerant may experience withdrawal psychosis (tardive psychosis) – severe withdrawal symptoms, such as disorientation, confusion and hallucinations – if they stop too suddenly. But sometimes people need to stop them immediately because high doses of antipsychotics may cause toxic psychosis, a condition not connected to withdrawal. This has to be carefully managed under medical supervision. (See What's the best way to come off? and Mind's booklet, Making sense of antipsychotics.)

Supersensitivity (see below) may worsen some of the symptoms that the drugs are supposed to alleviate. It also makes people on antipsychotics more vulnerable to problems with muscles and movements (called dyskinesia), caused by a drug-induced enlargement of the area of the brain that controls them. Tardive dyskinesia is a serious movement disorder, which may have been hidden by the antipsychotic until withdrawal, and which may be permanent in some cases. (Mind's Tardive dyskinesia factsheet.)"

Source MIND
 
J

jodie20

Member
Joined
Jan 2, 2009
Messages
23
Location
UK DUDLEY
i understand how scarey it was for u, the best thing to do is not to obssess about it.

i had a similar experience about fou years ago, and back then i was healthy n not on any meds, it happened completely out of the blue, terrified me! but instead of putting it to the back of my mind i kept thinking about it!

i was on anti psychotics about 3 months after n i havn't been right ever since
 
H

happyhappy

Well-known member
Founding Member
Joined
Apr 27, 2008
Messages
820
Location
uk
Thanks,
I will check out the links and read up on withdrawal psychosis. I know it is stupid to mess around with meds...but hey...I am not very sensible! It is all to do with my obsession that they are poisoning me.

I will try not to obsess about it.

Happy
 
Thread starter Similar threads Forum Replies Date
HLon99 Bipolar Forum 6
Top